ArticleBMJ case reports2013
Nitrofurantoin: cause of DRESS syndrome.
Article in BMJ case reports, 2013. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 1 synthesis or guideline pooled it, 17 citations in OpenAlex.
- Pulmonary Manifestations of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome: A Systematic Review.BioMed research international · 2019Pooled it
- Renal Manifestations of Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome: A Systematic Review of 71 Cases.Journal of clinical medicine · 2023Review
- Antibacterial antibiotic-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a literature review.European journal of clinical pharmacology · 2021Review
- Eosinophils from Physiology to Disease: A Comprehensive Review.BioMed research international · 2018Review
- Eosinophilic Drug Allergy.Clinical reviews in allergy & immunology · 2016Review
- Drug reaction with eosinophilia and systemic symptoms syndrome associated with Nitrofurantoin.Journal of research in pharmacy practiceArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Urinary tract infections (UTIs) are a common pathological entity among elderly patients. The widespread use of antibiotics for uncomplicated UTIs has gained many opponents mainly due to the increasing drug resistance observed. Nitrofurantoin is a commonly used antibacterial drug because it has low side effects and a good antiurinary bacterial profile. However, in this paper, we present a case of a nitrofurantoin-induced DRESS (drug reaction/rash with eosinophilia and systemic symptoms) syndrome in a 77-year-old woman. During UTI treatment, the patient developed an acute skin rash which spread all over the body and a considerable decrease in urine volume. At the emergency department, we found her developing eosinophilic pneumonia, anaemia and renal impairment that we relate to nitrofurantoin administration. To our knowledge, this is the second published case report which evokes nitrofurantoin as a possible cause of DRESS syndrome.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.